×

zbMATH — the first resource for mathematics

On a market equilibrium theorem with an infinite number of commodities. (English) Zbl 0581.90010
The paper contains a proof of a generalization of the Gale-Nikaido-Debreu market equilibrium theorem, which asserts that any market excess demand function, satisfying some standard assumptions, has a zero, which corresponds to an equilibrium. The theorem, originally proved for finite Euclidean spaces, is proved for Hausdorff locally convex linear topological spaces, and thus for equilibrium models with an infinite number of commodities. In the proof a selection theorem for correspondences is used. The result is compared to other work, particularly to C. D. Aliprantis and D. J. Brown [J. Math. Econ. 11, 189-207 (1983; Zbl 0502.90006)].
Reviewer: C.Weddepohl

MSC:
91B50 General equilibrium theory
54C65 Selections in general topology
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aliprantis, C.D; Brown, D.J, Equilibria in markets with a Riesz space of commodities, J. math. econom., 11, 189-207, (1983) · Zbl 0502.90006
[2] Bewley, T, Existence of equilibrium with infinitely many commodities, J. econom. theory, 4, 514-540, (1972)
[3] Border, K.C, On equilibria of excess demand correspondences, Caltech social science working paper no. 460, (1983)
[4] Dugundji, J, Topology, (1966), Allyn & Bacon Boston · Zbl 0144.21501
[5] Debreu, G, Theory of value, (1959), Wiley New York · Zbl 0193.20205
[6] Florenzano, M, On the existence of equilibria in economies with an infinite dimensional commodity space, J. math. econom., 12, 207-219, (1983) · Zbl 0535.90020
[7] Jameson, G, Ordered linear spaces, (1970), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0196.13401
[8] Khan, M.Ali, A remark on the existence of equilibrium in markets without ordered preferences and with a Riesz space of commodities, J. math. econom., 13, 165-169, (1984) · Zbl 0552.90011
[9] Magill, M.J.P, An equilibrium existence theorem, J. math. anal. appl., 84, 162-169, (1981) · Zbl 0474.90018
[10] Schaefer, H.H, Topological vector spaces, (1971), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0212.14001
[11] Yannelis, N.C; Prabhakar, N.D, Existence of maximal elements and equilibria in linear topological spaces, J. math. econom., 12, 233-245, (1983) · Zbl 0536.90019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.